Ketamine Overdose

Ketamine is one of the drugs that has become quite popular, especially because it can be used in combination with other drugs. It is a strong hallucinogen that is approved for medical purposes, but also obtained and used illegally by individuals who abuse the drug. It can be safe as long as it is used under a doctor’s supervision, but it can become extremely dangerous when used in very large quantities.

What makes ketamine so bad apart from the ugly side effects is the fact that when combined with other drugs or with alcohol, it can lead to an overdose. Overdoses are not only severe but may also be deadly. Recognizing a ketamine overdose is a must, as it can help you save someone’s life.

What is Ketamine?

Ketamine is a hallucinogen drug and a Schedule III substance controlled by the Drug Enforcement Administration. It is a prescription drug that can be injected during various medical procedures as a form of sedation or anesthesia, as well as pain relief.

It is used for veterinary purposes as well in some cases. However, it is also abused by people as a “club drug” and used either in liquid or powder form.

Ketamine circulates under multiple names, such as Vitamin K, Super K, Lady K, Special K, and Kit Kat among others. When abused, the drug is often mixed into alcoholic drinks or combined with other drugs. People tend to inject it, drink it, smoke it, or snort it, depending on the form.

The substance can result in many effects for those who abuse it, and in the long term, it can have terrible consequences.

Ketamine Abuse

Even though ketamine may be used medically, it has become a drug abused very often due to its hallucinogenic properties. People enjoy obtaining the high feeling or the relaxation it offers, and they may be very tempted to keep using the substance and increase the amount over time. This happens especially if they also have underlying issues that encourage them to choose this path. Also, it has been used as a “date rape” drug.

Using ketamine for a long time will result in tolerance to the dose, so the user will be tempted to increase the amount to experience the good feelings again. But this is what will lead to dependence and addiction later, making it harder for the user to give up on using the drug.

When combined with other substances, its effects may be stronger, but it is also harder to tell how much of the drug is being consumed.

Treatment For You

Get help with anxiety, depression, or any other debilitating mental health issues.

Treatment For A Loved One

If you aren't interested in group-styled therapy, try our individual therapy. 

Overdosing On Ketamine

Overdosing on ketamine is a possibility. It is hard to tell the quantity that will result in an overdose, as everyone is different and reacts to the substance differently. It will all depend on age, underlying health issues, body mass, and other aspects.

What could cause an overdose is snorting or injecting ketamine, and these are the most common methods to use the drug. The reason is that they are the quickest ways to get high from the drug, especially from lower doses. Both snorting and injecting the substance send it into the bloodstream quickly, so it is hard to tell how much has been used.

Overdosing on ketamine can be extremely dangerous and may even be fatal in some cases.

Risk Factors

It’s hard to say what may lead to a ketamine overdose. In general, though, various biological factors will influence the matter, such as age and body mass. Apart from that, underlying mental health conditions and medical issues could also increase the likelihood of an overdose.

Using ketamine by injecting or snorting it is the quickest way to experience the effects of the drug, as it is easier to get it into the bloodstream this way. But another thing that could result in an overdose is mixing the substance with other drugs or with alcohol. By doing this, there is no way to tell how much ketamine you consume, and an overdose is likely to happen.

Ketamine Overdose Symptoms

Ketamine will cause several effects when consumed. However, an overdose will have more obvious symptoms and more severe ones. For example, it is common for a ketamine overdose to make it hard to breathe for the person going through this situation.

Some signs of an overdose include:

  • Chest pain
  • Hallucination
  • Paralysis
  • Severe confusion
  • Nausea and vomiting
  • Irregular heart rate
  • Increased blood pressure
  • Seizures
  • Violence (usually caused by hallucinations)
  • Anxiety
  • Extreme sedation
  • Loss of consciousness
  • Coma

If they are not treated immediately, ketamine overdoses may end up being deadly. It is rare, but not impossible. If someone is experiencing severe symptoms, they may pass away.

For instance, a ketamine high may lead to life-threatening accidents. On top of that, paralysis can be dangerous if the user vomits, as they can choke on their vomit.

How Are The Overdoses Treated?

When a ketamine overdose is suspected, the most important thing to do is call 911. The affected person needs urgent help from medical experts. Also, the individual must stay in a place where they are monitored constantly so they cannot harm themselves or others.

After treating the overdose, the patient may have to go through rehab to completely get rid of the addiction. In order to be effective, individual therapy may also be part of the program so the patient can treat any underlying mental health problem that encouraged the addiction.

We Can Help

Real Deal focuses on more than just addictions – it also focuses on your mental health. Our purpose is to help people improve their life without resorting to addictive substances like ketamine.

We have a rehab program for individuals who need help in ditching their addiction, but also offer therapy to treat any mental health problem linked to their addiction. The sooner you start with Real Deal, the faster you will reap the benefits.

Make sure to reach out for help if you see anyone overdosing on ketamine. Not doing so can be extremely dangerous and may put the person’s life at risk.

Visit Us Anytime.

1251 S. Sherman Suite 108

Richardson, TX 75081

CallMessage